Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 112, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 25, 2007, 1:24 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 1:24 PM CDT (18:24 UTC)
- Expired
- May 25, 2007, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 251824 FFWFWD TXC027-252130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 124 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 430 PM CDT * AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NOLANVILLE...HARKER HEIGHTS...KILLEEN AND FORT HOOD KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3094 9772 3101 9756 3120 9766 3109 9787 $$
2 follow-up statements
000 WGUS74 KFWD 251938 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 236 PM CDT FRI MAY 25 2007 TXC027-252130- BELL TX- 236 PM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WEST CENTRAL BELL COUNTY... AT 234 PM CDT...THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS MOVED NORTH OF THE AREA...BUT ADDITIONAL RAIN TO THE SOUTH WILL SPREAD OVER THE WARNING AREA THROUGH 400 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARKER HEIGHTS...NOLANVILLE...KILLEEN AND FORT HOOD EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3094 9772 3101 9756 3120 9766 3109 9787 $$
000 WGUS74 KFWD 252105 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 402 PM CDT FRI MAY 25 2007 TXC027-252130- BELL TX- 402 PM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WEST CENTRAL BELL COUNTY... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER EXTREME WESTERN BELL COUNTY. THE STORMS WERE LOCATED 5 MILES SOUTH OF KILLEEN...OR ABOUT 8 MILES SOUTHWEST OF HARKER HEIGHTS...MOVING NORTHWEST AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE AREA FROM KILLEEN SOUTHWARD TOWARD THE TOWNS OF DING DONG AND MAXDALE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3092 9783 3089 9765 3118 9771 3105 9790 $$ 92
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 12:35 PM CDT, 49 minutes earlier.
Area forecast discussion, May 25, 12:35 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1235 PM CDT FRI MAY 25 2007 .AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO ROTATE THROUGH NORTH TEXAS. MAIN CYCLONE ASSOCIATED WITH THIS ACTIVITY IS SLOWLY TRANSLATING NNE THROUGH THE HILL COUNTRY. RUC AND ETA MODELS ARE IN GOOD AGREEMENT THAT WACO HAS THE BEST SHOT AT RAIN AS THIS SYSTEM MOVES INTO THE REGION. HAVE SOME FORM OF PRECIP IN THE METROPLEX TAFS THRU 06Z...AND THRU 15Z AT ACT. CIGS CONTINUE TO BE VERY SLOW TO COME UP...AND WILL CONTINUE IFR CIGS FOR ANOTHER HOUR OR TWO AT LEAST IN THE METROPLEX. SOME LIFTING IS EXPECTED BY THIS EVENING WITH BRIEF VFR CIGS POSSIBLE. AS COLUMN COOLS OVERNIGHT...LOWER LEVELS WILL QUICKLY BECOME SATURATED AGAIN. WINDS WILL REMAIN LIGHT BETWEEN SSW TO WSW. /13 && .PREV DISCUSSION... /ISSUED 1120 AM CDT FRI MAY 25 2007/ UPDATE... BANDS OF PRECIPITATION CONTINUE TO SPIRAL AROUND A LOW PRESSURE CENTER CURRENTLY OVER THE HILL COUNTRY. ENERGY FROM THE FEATURE...COUPLED WITH WEAK SURFACE CONVERGENCE ALONG NUMEROUS OUTFLOW BOUNDARIES IN PLACE ACROSS NORTH TEXAS...WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF PRECIPITATION WILL BE SOUTHWEST OF AN EASTLAND...WACO...TO HEARNE LINE. SINCE ONE TO FOUR INCHES OF RAIN FELL ACROSS MUCH OF THIS REGION YESTERDAY AND AN ADDITIONAL ONE TO TWO INCHES IS LIKELY...WE ARE ISSUING A FLASH FLOOD WATCH IN THE SOUTHWEST COUNTIES THROUGH SUNDAY MORNING. NO OTHER MAJOR CHANGES EXPECTED AT THIS TIME. AVIATION... 654 AM CEILINGS HAVE BEEN SLOW TO LOWER AT THE TAF SITES THIS MORNING... BUT BELIEVE WE WILL SEE THEM GO DOWN TO LOW END MVFR 12-14Z... WITH MVFR CEILINGS THEN CONTINUING INTO THE EARLY AFTERNOON. PATCHY...MOSTLY LIGHT...FOG HAS BEEN FORMING MAINLY NORTH AND EAST OF THE METROPLEX. A WEAK FRONTAL BOUNDARY THAT EXTENDS SOUTHEAST OF A GREENVILLE /KGVT/...TERRELL /KTRL/...COMANCHE /KMKN/ LINE AT 11Z... WILL START TO MOVE BACK TO THE NORTH TODAY. LIGHT NORTHEASTERLY WINDS WILL COME AROUND TO EAST LATER THIS MORNING...AND SOUTHEAST EARLY AFTERNOON. A FEW SPRINKLES ARE POSSIBLE THIS MORNING...AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. HAVE PLACED VCTS IN THE TAFS FOR THE 19-00Z PERIOD. #58 PREV DISCUSSION... /ISSUED 400 AM CDT FRI MAY 25 2007/ UPDATE... 400 AM CDT NO SIGNIFICANT CHANGES TO FORECAST. UPDATE ADDRESSES SOME AWKWARD WORDING IN ZONES...AND ELIMINATES 10 POPS IN EXTENDED. 25 DISCUSSION... 330 AM CDT A RATHER CHALLENGING FORECAST FOR TODAY. NORTH TEXAS HAS BEEN WELL STABILIZED...BUT WARM AND MOIST ADVECTION HAS BEGUN AGAIN ABOVE THE BOUNDARY LAYER. THE COOL SHALLOW LAYER OF AIR AT THE SURFACE REMAINS...BUT SFC WINDS HAVE WEAKENED AND SOUTHERLY FLOW WILL RETURN TODAY. ALTHOUGH PRECIPITATION HAS MADE GRADUAL PROGRESS TO THE SOUTH THURSDAY AND THURSDAY NIGHT...NORTHWARD-MOVING SHORTWAVE NOW NEAR EAGLE PASS WILL BE THE FOCUS FOR CONVECTION THIS AFTERNOON ACROSS NORTH TEXAS. NUMEROUS SUBTLE BOUNDARIES WILL REMAIN...AND WITH LITTLE TO NO CIN...DISORGANIZED ACTIVITY SHOULD VERIFY 50 PERCENT COVERAGE FOR THE AFTERNOON PERIOD. DESPITE SOME FLOODING ISSUES ON THURSDAY...AND VERY WET CONDITIONS IN CENTRAL TEXAS...HAVE CHOSEN TO FOREGO FLOOD WATCH FOR NOW. CONSIDERABLE UNCERTAINTY WITH EXTENT OF PRECIP AND PRECIPITATION EFFICIENCIES TODAY. FLOW REMAINS WEAK...AND SOME POTENTIAL FOR HEAVY RAIN WILL REMAIN. SOME AREAS WILL NEED PARTICULAR CARE. FLOOD STATEMENTS (AND POSSIBLY A WARNING OR TWO) MAY BE NEEDED...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. UNSETTLED WEATHER WILL CONTINUE THE NEXT SEVERAL DAYS...WITH INTERMITTENT SHOWERS AND THUNDERSTORMS. UPPER TROUGHING WILL PREVAIL...AND MAY TAKE UNTIL MIDWEEK NEXT WEEK TO WEAKEN OR DISSOLVE. MEMORIAL DAY DOES NOT LOOK TO BE A COMPLETE WASH-OUT... BUT OUTDOOR ACTIVITIES MAY BE IMPACTED. TEMPERATURES WILL BE MILD/WARM OVER THE HOLIDAY WEEKEND...BUT WITH LITTLE SUNSHINE. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 83 65 84 / 30 30 20 20 WACO, TX 65 82 63 83 / 50 40 30 30 PARIS, TX 63 84 63 84 / 30 20 20 20 DENTON, TX 66 82 63 83 / 30 30 20 20 MCKINNEY, TX 64 82 63 83 / 30 30 20 20 DALLAS, TX 66 83 66 84 / 30 30 20 20 TERRELL, TX 65 83 64 83 / 30 30 20 20 CORSICANA, TX 65 84 64 83 / 30 30 20 20 TEMPLE, TX 64 82 64 83 / 50 40 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ129-141>143- 156>161-174-175. && 13/79
Hazardous weather outlook, May 25, 11:15 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1115 AM CDT FRI MAY 25 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1115 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS FROM THESE THUNDERSTORMS. MOST OF THE ACTIVITY WILL BE CONFINED TO AREAS SOUTH AND WEST OF A LINE FROM EASTLAND...TO WACO...TO CENTERVILLE...WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE IN THESE AREAS. .DAYS TWO THROUGH SEVEN... ABUNDANT LOW LEVEL MOISTURE...COUPLED WITH ENERGY FROM A WEAK AND SLOW MOVING UPPER LEVEL TROUGH...WILL BRING A CHANCE OF THUNDERSTORMS TO MOST OF NORTH TEXAS THROUGH THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HEAVY RAINFALL WILL AGAIN BE THE MAIN THREAT THROUGH THE WEEK...WITH FLASH FLOODING A DISTINCT POSSIBILITY. IF YOU ARE TRAVELING OVER THIS HOLIDAY WEEKEND...TAKE PRECAUTIONS TO AVOID FLOODED ROADWAYS BY MONITORING WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS. TURN AROUND...DONT DROWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
In the hours before
Local storm report, May 25, 8:39 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 AM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD HALTOM CITY 32.82N 97.27W
05/24/2007 TARRANT TX NWS EMPLOYEE
FLASH FLOODING OVER ROADS ON BELKNAP AVE.Special weather statement, May 25, 1:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 103 PM CDT FRI MAY 25 2007 TXZ158-251830- BELL TX- 103 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BELL COUNTY AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH HEAVY RAINFALL 11 MILES SOUTHEAST OF KILLEEN...MOVING NORTHWEST AT 10 MPH. THE ADDITIONAL RAINFALL COULD LEAD TO MORE FLOODING OF STREETS AND SMALL STREAM ACROSS WESTERN BELL COUNTY WHERE THE GROUND REMAINS SATURATED. CITIES IN THE PATH OF THIS STORM INCLUDE HARKER HEIGHTS...KILLEEN... NOLANVILLE AND SALADO. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES....AND POOR DRAINING STREETS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. DO NOT ALLOW CHILDREN TO PLAY NEAR FLOWING STREAMS OR NEAR STORM DRAINS. LAT...LON 3093 9778 3088 9750 3121 9762 3106 9788
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:38 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
| May 24, 8:13 PM CDT | Special Weather Statement | FWD | Milam | 32 min |
| May 24, 8:45 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 25, 12:23 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 25, 11:52 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 32 more | 3 days |
| May 25, 1:03 PM CDT | Special Weather Statement | FWD | Bell | 27 min |
| May 25, 3:33 PM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| May 25, 4:29 PM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| May 25, 5:11 PM CDT | Tornado Warning | FWD | Bell, Coryell | 34 min |
| May 25, 6:27 PM CDT | Special Weather Statement | FWD | Kaufman | 33 min |
| May 25, 6:38 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.